Hello all ,
I have been dealing with severe depression for nearly 4 years , on top of that about a year ago i started having severe mood swings ..My Psych put me on 25mgs of lamictal..Recently on another psych visit , I informed him that lamictal was working great , as I have only been have mood swings about 1 time a month..So his new prescription was for 100mgs of lamictal , as he said that 25 was not enough...Since take this now for 3 days , I am an emotional roller coaster ..one minute up , one minute so low I want to cry , next thinking life isnt worth ..Am I being over medicated?
did the doc just push you from 25 right to 100? that seems fast to me, as my doc gave me a starter kit for lamictal that increased the dose to 100mg over 5 weeks. but, maybe because you were already on 25 and tolerating it, he didn't see the need to go up slowly. i've been working up to 200mg (which i start tonight).
i was diagnosed as bipolar II - so you have like hypomania - depression w/ "ups" that show as irritability/pissed off instead of "happy." at least that's me. so my therapist explained that the lamictal alone is only going to take care of the MOODS; i am also on wellbutrin xl 150mg, which is working on the depression.
my point is that you may need an antidepressant with this, or merely give the new dosage a while to adjust. my doc said it takes about 7 days to feel a new dose of lamictal. hang in there, k?
From the web:
The number of tablets that you take depends on the strength of the medicine.
For oral dosage forms (tablets):
For treatment of bipolar disorder:
Adults not taking valproic acid (e.g., Depakote) and not taking carbamazepine (e.g., Tegretol), phenobarbital (e.g., Luminal), phenytoin (e.g., Dilantin), and/or primidone (e.g., Mysoline)—At first, 25 milligrams (mg) of lamotrigine once a day for two weeks, then a total of 50 each day for two weeks. After this, your doctor may increase the dose gradually if needed. However, the dose is usually not more than 200 mg a day.
Sounds like you were increased too quickly--way too quickly.
I had been taking 25 mgs for about 8 months , then when i went back to the doc , he just decided to up the dose right to 100mgs ..I also think I am going through a midlife crisis at the moment ..Being a male 43 years old and having accomplished much of nothing in my life other than managing to become disabled and in debt is a hard thing to deal with ..I have a small computer business , but lately no one has been calling ..work always help my mind and soul..But I still think 100 mgs is too much to fast .I actually think what I really need to get over my depression and mood swings is a life ..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.